Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

In-between theorems in uniform spaces


Authors: D. Preiss and J. Vilímovský
Journal: Trans. Amer. Math. Soc. 261 (1980), 483-501
MSC: Primary 54C30; Secondary 54E15
DOI: https://doi.org/10.1090/S0002-9947-1980-0580899-0
MathSciNet review: 580899
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions for the existence of a uniformly continuous function in-between given functions $ f\, \geqslant \,g$ on a uniform space are studied. It appears that the investigation of this problem is closely related to some combinatorial properties of covers and leads to the concept of perfect refinability, the latter being used, e.g., to obtain an intrinsic description of uniform real extensors. Several interesting classes of uniform spaces are characterized by special types of in-between theorems. As examples of applications we show that the usual in-between theorems in topology and their generalizations, as well as some important methods of construction of derivatives of real functions, follow easily from the general results.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54C30, 54E15

Retrieve articles in all journals with MSC: 54C30, 54E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1980-0580899-0
Keywords: Uniform space, mixed preimage, far sets with respect to a cover, perfectly refinable cover, Ext-uniformity, inversion-closed space
Article copyright: © Copyright 1980 American Mathematical Society